MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
The initial reporter states the bifurcated main body sheath crashed while being pulled back during the procedure.Additional information received on 21jul2016: the inner part and the outer part of the sheath got separated from each other.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Correction to intial was filed within the 30 day time frame regardless of corrected date.(b)(4).Blank fields on this form indicate the information is unknown or unavailable.Product has not been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
The initial reporter states the bifurcated main body sheath crashed while being pulled back during the procedure.Additional information received on (b)(6) 2016: the inner part and the outer part of the sheath got separated from each other.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), specifications, trends, and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft." ensure the captor hemostatic valve on the flexor introducer sheath is turned to the open position.Use the gripper to stabilize the gray positioner (the shaft of your delivery system) while withdrawing the sheath.Deploy the first two covered stents by withdrawing the sheath while monitoring device location¿.In addition to written instructions, visual direction is provided in fig 10 and fig 18 in the instructions for use on page 15.Fig 10 shows what the captor valve looks like when it is in the open position".Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The visual inspection of the returned device reported: one used and damaged delivery system was returned for investigation.The device was returned with the grey position partially removed from the sheath.The iris valve and the valve cap remained on the grey positioner but have been pulled apart from the captor valve.The distal end of the iris valve was turned up onto itself.The outer diameter of the bottom flange, outer diameter of the top flange, and inner diameter of the iris valve were measured and were found to be within specifications.The outer diameter of the grey positioner was measured and was found to be within specifications.The distal outer diameter of the valve control cap was measured and was found to be within specifications.It was observed that the grey positioner was partially withdrawn from the sheath and the iris valve and valve cap were pulled from the captor valve.There were no other abnormalities found on the sheath beside the captor valve.Therefore, it is probable that the customer is referencing the captor as the part that separated since it is a component of the sheath assembly.Additional information regarding returned product evaluation: the remainder of the sheath was undamaged including the inner liner.Based on the complaint summary and the device evaluation, it appears that the user tried to remove the dilator from the sheath with the hemostatic valve locked.According to the ifu, the hemostatic valve should be open in this part of the procedure.The evidence to support this is that the iris valve and valve cap have been pulled from the captor valve.Both pieces are freely moveable on the grey positioner and this has been known to occur due to the resulting friction when the dilator is removed from a locked hemostatic valve.Therefore, the root cause is likely "product use or handling related - did not follow instructions / label." we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information on this event has been received.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5853958
Report Number1820334-2016-00766
Device Sequence Number1604391
Product Code MIH
UDI-Device Identifier10827002484181
UDI-Public(01)10827002484181(17)180609(10)7013639
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberTFFB-28-96-ZT
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/08/2016
Supplement Report FDA Received Date11/08/2016
01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR